Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 70, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 29, 2009, 1:16 PM CDT for Bienville Parish, Red River Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2009, 1:16 PM CDT (18:16 UTC)
- Expired
- Oct 29, 2009, 1:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 65 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 1:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 291816
TORSHV
LAC013-081-291845-
/O.NEW.KSHV.TO.W.0070.091029T1816Z-091029T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 PM CDT THU OCT 29 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
CENTRAL RED RIVER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 145 PM CDT
* AT 114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
COUSHATTA...OR 20 MILES EAST OF MANSFIELD...MOVING NORTH AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RINGGOLD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3191 9328 3198 9339 3200 9345 3236 9334
3228 9313
TIME...MOT...LOC 1816Z 197DEG 44KT 3203 9336
$$
031 follow-up statement
000
WWUS54 KSHV 291832
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT THU OCT 29 2009
LAC013-081-291845-
/O.CON.KSHV.TO.W.0070.000000T0000Z-091029T1845Z/
BIENVILLE LA-RED RIVER LA-
132 PM CDT THU OCT 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR RED RIVER
AND BIENVILLE PARISHES...
AT 130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR HALL SUMMIT...OR 26
MILES NORTHEAST OF MANSFIELD...MOVING NORTH AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GIDDENS...ALBERTA...ROY...WOODARDVILLE...CASTOR AND RINGGOLD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHWESTERN
ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3191 9328 3198 9339 3200 9345 3236 9334
3228 9313
TIME...MOT...LOC 1832Z 197DEG 44KT 3222 9329
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 29, 10:21 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 29, 10:21 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 AM CDT THU OCT 29 2009
.DISCUSSION...
AS UPPER TROF TO WEST DEEPENS...SQUALL LINE AND SFC FRONT
CURRENTLY REMAINS WEST OF DFW METROPLEX...AND WILL BE DELAYED INTO
CWA BY SVRL HOURS. AS A RESULT...HAVE REDUCED POPS SLIGHTLY TODAY...
KEEPING NORTHCENTRAL LA AND SOUTHCENTRAL AR IN CHANCE CATEGORY
THRU 18Z...AND KEEP LIKELY POPS AREAWIDE THRU AFTN. VERY STRONG
LOW LVL JET OF 50 TO 60 KTS WILL HAVE MORE TIME TO DESTABILIZE
ATMOSPHERE...TELLTALE STREAMING BANDS OF CONVECTION INCREASING
SOUTH OF INTERSTATE 20. THIS STRONG JET...ALONG WITH SE SFC
WINDS...CONTRIBUTING TO 12Z SOUNDING HELICITIES EXCEEDING VALUES
OF 500 AT SHV...FTW...OUN AND LZK. MORE INFO AVAILABLE WITH
SPECIAL 18Z SOUNDING RELEASES. SVR THREAT WITH PREFRONTAL DEVELOPMENT
ENHANCED FOR AFTN HOURS. FLOODING MAIN THREAT OVERNIGHT AS LOW LVL
WINDS REDUCE BY EVENING...SLOW MOVG SQUALL LINE CONTAINING VERY
HEAVY RAIN WEST OF DFW METRO...EXPECTED TO INTENSIFY WITH THIS
STRONG GULF FEED. ALSO RAISED AFTN TEMPS TO MAINLY UPPER 70S TO
AROUND 80 WITH CURRENT TEMP TRENDS AND WARM AIR ADVECTION...EVEN
IN ABSENCE OF BREAKS IN OVERCAST. 12Z SOUNDING INDICATES SMALL SFC
BASED INVERSION...IF INVERSION BREAKS THIS AFTN...BOTH
CONVECTION...AND SFC WINDS...EXPECTED TO SUDDENLY INTENSIFY./VII/
&&
.AVIATION...
THE MORNING SOUNDING SHOWS POSSIBLE STRONG WIND SHEAR ACROSS THE
AREA...AS WINDS GET UP TO 50 KTS IN THE FIRST 2000 FEET. IFR/MVFR
CEILINGS WILL CONTINUE THROUGH MUCH OF THE DAY...WITH SCATTERED
SHRA/TSRA ACTIVITY. PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN
CREATING WIND GUSTS OF 20 TO 30 KNOTS THIS AFTERNOON. A COLD FRONT
WILL APPROACH THE AREA TONIGHT...SHIFTING WINDS TO A WESTERLY
COMPONENT WITH FROPA. SHRA/TSRA ACTIVITY WILL REMAIN COMMON IN THE
18Z TAF PERIOD...ESPECIALLY IN THE LATTER HALF OF THE PERIOD AFTER
06Z WHERE THE FRONT WILL INITIATE MUCH OF THE CONVECTION ACROSS THE
AREA. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 55 60 45 67 / 70 100 100 40 20
MLU 79 62 65 46 63 / 60 100 100 60 40
DEQ 77 54 58 42 62 / 70 100 60 20 10
TXK 76 55 60 43 62 / 70 100 80 40 20
ELD 75 55 60 43 62 / 60 100 100 40 20
TYR 81 52 58 44 66 / 70 100 60 20 10
GGG 82 54 59 42 66 / 70 100 80 40 10
LFK 84 56 64 43 69 / 70 100 100 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-059-070.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001-002-010-011-017-018.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
07/07Hazardous weather outlook, Oct 29, 11:56 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU OCT 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE...COMBINED WITH A SLOW MOVING SURFACE COLD FRONT AND RICH LOW LEVEL MOISTURE...WILL PROVIDE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLOODING WILL BE A SIGNIFICANT CONCERN WITH RAINFALL TOTALS AVERAGING AROUND 3 TO 6 INCHES AREAWIDE...INCLUDING ISOLATED AMOUNTS OF UP TO 7 INCHES POSSIBLE THROUGH FRIDAY. THE MOST LIKELY LOCATING FOR THE HIGHEST RAINGALL TOTALS WIL BE ACROSS NORTHWEST LOUISIANA. ALTHOUGH THERE WILL BE A POTENTIAL FOR BOTH SEVERE WEATHER AND FLOODING THIS AFTERNOON AND OVERNIGHT...THE MAIN TORNADIC THREAT WITH BE WITH THE PREFRONTAL STORMS THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...IN ASSOCIATION WITH STORMS THAT ARE CURRENTLY STILL DEVELOPING. THE MAIN THREAT FOR SIGNIFICANT FLOODING WILL BE TONIGHT...AS WELL AS POSSIBLE STRONG TO DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A SLOW MOVING SQUALL LINE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EVENING FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAVY RAIN WILL LINGER INTO MUCH OF THE DAY FRIDAY...WITH A CONTINUED FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. LOCAL FLOODING ALSO POSSIBLE THIS AFTERNOON...BECOMING MORE LIKELY AREAWIDE TONIGHT AND FRIDAY. EMERGENCY MANAGERS NEED TO PREPARE FOR POSSIBLE SIGNIFICANT FLOODING. VII
In the hours before
Local storm report, Oct 29, 1:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TSTM WND DMG BOSSIER CITY 32.52N 93.66W
10/29/2009 BOSSIER LA BROADCAST MEDIA
TREES AND POWERLINES DOWN AT CHANDLER RD. AND HWY 80 OR
ABOUT 6 MILES EAST OF LOUISIANA DOWNS
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:41 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River, Sabine | 15 hr |
| Oct 29, 10:01 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 11 days |
| Oct 29, 10:22 AM CDT | River Flood Warning | SHV | Lincoln, Ouachita, Union | 7 days |
| Oct 29, 1:19 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 26 min |
| Oct 29, 1:22 PM CDT | Tornado Warning | SHV | Lincoln, Union | 23 min |
| Oct 29, 1:33 PM CDT | Tornado Warning | SHV | Lincoln, Union | 27 min |
| Oct 29, 1:55 PM CDT | Tornado Warning | SHV | Union | 35 min |
| Oct 29, 3:16 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 44 min |
| Oct 29, 3:54 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 36 min |
| Oct 29, 3:56 PM CDT | Tornado Warning | SHV | Bossier | 14 min |
| Oct 29, 4:20 PM CDT | Tornado Warning | SHV | Bossier, Caddo, Webster | 25 min |
| Oct 29, 4:52 PM CDT | Flash Flood Warning | SHV | Webster | 4 hr |
| Oct 29, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 42 min |
| Oct 29, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 38 min |
| Oct 29, 5:24 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| Oct 29, 5:27 PM CDT | Tornado Warning | SHV | Caddo | 48 min |
| Oct 29, 5:49 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 41 min |
| Oct 29, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 47 min |
| Oct 29, 6:16 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Oct 29, 6:28 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 47 min |
| Oct 29, 6:48 PM CDT | Tornado Warning | SHV | Claiborne, Union | 42 min |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.